MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 32 SIZE L +3.5; METALLIC BALL HEAD

MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 32 SIZE L +3.5; METALLIC BALL HEAD
Catalog Number 01.25.023
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second revision surgery underwent by the patient.On (b)(6) 2017 the patient had a revision of non-medacta products due to infection.On 21 july 2017 the medical affairs performed a clinical evaluation based on the available pictures and commented as follows: hip dislocation few months after revision hip arthroplasty following infection.A new head, in the final operation, two sizes longer than the previous one was used to restore soft tissue tension and possibly leg length.This may be the consequence of stem subsidence (a possible sequela after infection) or for insufficient tension achieved during the first revision surgery: the former images are not available.There is no reason to suspect a faulty device.Batch reviews performed on 25 july 2017.Lot 152724: (b)(4) items manufactured and released on 30 october 2015.Expiration date: 2020-10-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on items of the same lot.Versafitcup flat pe hc liner ø 32 / f, code 01.26.3248hct, lot.164467 (k103352) (b)(4) items manufactured and released on 05 october 2016.Expiration date: 2021-09-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery due to hip luxation.Head and liner were explanted.No trauma was reported.

Brand Name
COCR BALL HEAD 12/14 Ø 32 SIZE L +3.5
Common Device Name
METALLIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6740185
Report Number3005180920-2017-00406
Device Sequence Number19025586
Product Code JDI
UDI-Device Identifier07630030805172
UDI-Public07630030805172
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Catalogue Number01.25.023
Device Lot Number152724
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR